Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 33, NWS Cheyenne, WY

September 15, 2018

NWS Cheyenne, WY issued this red flag warning at Sep 15, 2018, 2:21 PM MDT. It took effect at Sep 16, 2018, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2018, 2:21 PM MDT (20:21 UTC)
In effect from
Sep 16, 2018, 11:00 AM MDT
Expired
Sep 16, 2018, 7:26 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

655 
WWUS85 KCYS 152021
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
221 PM MDT Sat Sep 15 2018

...Critical Fire Weather Conditions Expected Today and Sunday... 

.The combination of low humidity and gusty winds will produce Red
Flag Warning conditions through the rest of this afternoon. Winds
will be near 20 to 25 mph during the afternoon with higher 
isolated gusts to near 30 for the higher terrain. Conditions 
expected to recur Sunday across areas along and west of the 
Laramie Range. 

WYZ301>309-161200-
/O.UPG.KCYS.FW.A.0022.180916T1600Z-180917T0300Z/
/O.NEW.KCYS.FW.W.0033.180916T1700Z-180917T0300Z/
/O.CON.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
221 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301,
302, 303, 304, 305, 306, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 9 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

A Red Flag Warning remains in effect from noon to 9 PM MDT today.

* AFFECTED AREA...For this afternoon, including all southeast
  Wyoming fire weather zones. For Sunday, including all areas
  along and west of the Laramie Range and western portions of FWZ
  301. 

* WIND...South to southwest 15 to 25 MPH with gusts up to 30 MPH,
  mainly during the afternoon hours today and Sunday. 

* HUMIDITY...As low as 5 percent this afternoon along and west of
  I-25. Poor humidity recoveries overnight, falling to 10 to 15
  percent again on Sunday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-160300-
/O.CON.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/
Platte/Goshen/Central and Eastern Laramie-
221 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONE 310...

* AFFECTED AREA...Fire weather zone 310. 

* WIND...South to southwest 15 to 20 MPH with occasional gusts
  near 25 to 30 MPH this afternoon. 

* HUMIDITY...As low as 5 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
915 
WWUS85 KCYS 160253
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
853 PM MDT Sat Sep 15 2018

...CRITICAL FIRE WEATHER CONDITIONS AGAIN SUNDAY FOR PORTIONS OF
SOUTHEAST WYOMING MAINLY ALONG AND WEST OF INTERSTATE 25...

.The combination of warm temperatures, low humidity and gusty winds
will produce Red Flag Warning conditions Sunday, mainly along and
west of Interstate 25 in southeast Wyoming.

WYZ301>309-161200-
/O.EXP.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/
/O.CON.KCYS.FW.W.0033.180916T1700Z-180917T0300Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
853 PM MDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304,
305, 306, 307, 308, AND 309...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
301, 302, 303, 304, 305, 306, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from 11 AM to 9 PM MDT Sunday. 

* AFFECTED AREA...Including all areas along and west of Interstate
  25 and western portions of Fire Weather Zone 301.

* WIND...South to southwest 15 to 25 MPH with gusts up to 30 MPH
  Sunday, mainly during the afternoon. 

* HUMIDITY...Poor humidity recoveries overnight, falling to 10 to
  15 percent Sunday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

WYZ310-160400-
/O.EXP.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/
Platte/Goshen/Central and Eastern Laramie-
853 PM MDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...

Subsiding winds and relative humidities increasing above 15 percent
will end the fire weather threat for Fire Weather Zone 310 this
evening.

$$
997 
WWUS85 KCYS 160714
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
114 AM MDT Sun Sep 16 2018

...CRITICAL FIRE WEATHER CONDITIONS AGAIN TODAY FOR PORTIONS OF 
SOUTHEAST WYOMING MAINLY ALONG AND WEST OF INTERSTATE 25...

.The combination of warm temperatures, low humidity and gusty
winds will produce Red Flag Warning conditions Sunday, mainly
along and west of Interstate 25 in southeast Wyoming.

WYZ301>309-170300-
/O.CON.KCYS.FW.W.0033.180916T1700Z-180917T0300Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
114 AM MDT Sun Sep 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 9 PM MDT Sunday.

* AFFECTED AREA...Including all areas along and west of 
  Interstate 25 and western portions of Fire Weather Zone 301. 

* WIND...South to southwest 15 to 25 MPH with gusts up to 30 MPH,
  mainly during the afternoon. 

* HUMIDITY...Poor humidity recoveries overnight, falling to 10 to
  15 percent this afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
108 
WWUS85 KCYS 162041
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
241 PM MDT Sun Sep 16 2018

...CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING FOR 
PORTIONS OF SOUTHEAST WYOMING MAINLY ALONG AND WEST OF INTERSTATE 
25...

.The combination of warm temperatures, low humidity and gusty
winds will produce Red Flag Warning conditions mainly along and 
west of Interstate 25 in southeast Wyoming.

WYZ301>309-170300-
/O.CON.KCYS.FW.W.0033.000000T0000Z-180917T0300Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
241 PM MDT Sun Sep 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302,
303, 304, 305, 306, 307, 308, AND 309...

* AFFECTED AREA...Including all areas along and west of 
  Interstate 25 and western portions of Fire Weather Zone 301. 

* WIND...South to southwest 15 to 25 MPH with gusts up to 30 MPH,
  easing during the evening. 

* HUMIDITY...10 to 15 percent late this afternoon into early this
  evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
768 
WWUS85 KCYS 170126
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
726 PM MDT Sun Sep 16 2018

...RED FLAG WARNING CANCELLED...

WYZ301>309-170230-
/O.CAN.KCYS.FW.W.0033.000000T0000Z-180917T0300Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
726 PM MDT Sun Sep 16 2018

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 
AND 309...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning. 

Wind gusts have diminished below 20 mph with relative humidities
above 15 percent.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 15, 11:22 AM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 15, 11:22 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1122 AM MDT Sat Sep 15 2018

.SHORT TERM...(Today and tonight)
Issued at 145 AM MDT Sat Sep 15 2018

Forecast concerns continue to be fire weather issues today and
Sunday.

Currently we have a cold front that lays along a line from
Alliance to Douglas to Casper this morning. Getting low stratus
over Chadron and the northern Panhandle this morning. Has not made
much progress south to Alliance the past couple hours. West of the
front, poor humidity recoveries are being observed with many
senors reporting 1AM humidity in the low teens.

Another critical fire weather day expected across southeast
Wyoming today with GFS soundings showing 30-35kts mixing down
across Carbon and Albany Counties this afternoon. May be harder
for FWZ310 as GFS showing more southerly winds of 20kts. But since
the warning is already out, decided to let it ride as western
areas will likely hit (Bear Creek, Guernsey).

.LONG TERM...(Sunday through Friday)
Issued at 145 AM MDT Sat Sep 15 2018

Humidities increasing slightly for Sunday as 700mb winds stay
25-30kts across our western zones. Getting low teen humidity
Sunday afternoon along and west of the Laramie Range. Decided to
go with a Fire Weather Watch for Sunday. Will let the day shift
decide on upgrading the watch with the 12Z model run guidance.

May need another fire headline for Monday as 700mb winds stay
25-30kts on GFS soundings across Carbon and Albany Counties. Winds
seem to ease some though Monday afternoon. GFS 700mb winds down to
20kts Monday afternoon as cold front looks to move northeast into
western South Dakota.

Front surges south to the east slopes of the Laramie Range
Tuesday. Could be dealing with fog/low stratus again Tuesday
night into Wednesday morning across the northern Nebraska
Panhandle.

Pattern change Thursday as a strong cold front looks to move into
Wyoming. 700mb temperatures fall to low single digits with GFS
showing widespread rainfall. Solution supported by ECMWF run
though ECMWF keeps PoPs further north. Maintained relatively high
PoPs for Thursday across our eastern zones east and north of the
front.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1122 AM MDT Sat Sep 15 2018

VFR expected at all terminals through the period.  Right now do not
expect low clouds and fog to return to the Panhandle tonight.  Gusty
winds this afternoon and evening with some gusts around 30 kts.

&&

.FIRE WEATHER...
Issued at 145 AM MDT Sat Sep 15 2018

Another Red Flag day expected today across southeast Wyoming with
gusty winds and very low humidity. Humidity recoveries overnight
have been very poor with several sensors reporting 1AM humidity in
the teens across FWZs 303 and 304. One more day of critical fire
conditions expected Sunday for areas along and west of the Laramie
Range. For Monday, may see critical conditions west of the Laramie
Range as a cold front moves into eastern zones with higher
humidity and cooler temperatures.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon today to 9 PM MDT this evening for
     WYZ301>310.

     Fire Weather Watch from Sunday morning through Sunday evening
     for WYZ301>309.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...GCC
AVIATION...RE
FIRE WEATHER...GCC
Hazardous weather outlook, Sep 15, 6:15 AM MDT, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
615 AM MDT Sat Sep 15 2018

WYZ101>119-161215-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
615 AM MDT Sat Sep 15 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty winds and low relative humidity will combine to produce
dangerous fire conditions over the area this afternoon into this
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The dangerous fire conditions in the afternoon and early evening
are expected to continue through Sunday.

.Spotter information statement...

Spotter activation will not be needed today and tonight.

NEZ002-003-019>021-054-055-095-096-161215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
615 AM MDT Sat Sep 15 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed today and tonight.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 1:07 AM MDTFire Weather WatchCYS13 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.